Alert archive / South Dakota / Freeze Warnings in 2015
Freeze Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Apr 22, 2015, 3:39 AM CDT for 4 states. It took effect at Apr 23, 2015, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2015, 3:39 AM CDT (08:39 UTC)
- In effect from
- Apr 23, 2015, 3:00 AM CDT
- Expired
- Apr 23, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
All 35 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 29 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS73 KFSD 220839 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 AM CDT WED APR 22 2015 MNZ071-097-SDZ038>040-053>056-061-062-221645- /O.NEW.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ /O.CON.KFSD.FZ.W.0001.000000T0000Z-150422T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER- LAKE-MOODY-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS 339 AM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-MNZ080-089-090-098-SDZ067-221645- /O.NEW.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-MURRAY-NOBLES- JACKSON-ROCK-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...SLAYTON...FULDA...WORTHINGTON...JACKSON...LAKEFIELD... LUVERNE...CANTON...LENNOX...TEA...HARRISBURG 339 AM CDT WED APR 22 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SDZ050-052-057>060-063>065-068-221300- /O.CON.KFSD.FZ.W.0001.000000T0000Z-150422T1300Z/ GREGORY-JERAULD-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX-DOUGLAS- HUTCHINSON-BON HOMME- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 339 AM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
214 WWUS73 KFSD 221410 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 AM CDT WED APR 22 2015 IAZ001>003-012>014-MNZ071-080-089-090-097-098-SDZ038>040-053>056- 061-062-067-222215- /O.CON.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-MURRAY- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...SLAYTON... FULDA...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 910 AM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
714 WWUS73 KFSD 222100 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 400 PM CDT WED APR 22 2015 MNZ072-081-230500- /O.EXA.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ LYON MN-COTTONWOOD- INCLUDING THE CITIES OF...MARSHALL...WINDOM...MOUNTAIN LAKE 400 PM CDT WED APR 22 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-MNZ071-080-089-090-097-098-SDZ038>040-053>056- 061-062-067-230500- /O.CON.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-MURRAY- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-MCCOOK-MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...SLAYTON... FULDA...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WOONSOCKET...HOWARD...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA... HARRISBURG 400 PM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
658 WWUS73 KFSD 230134 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 834 PM CDT WED APR 22 2015 IAZ020>022-031-032-NEZ013-014-SDZ060-066-070-071-230945- /O.EXA.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-HANSON- TURNER-CLAY SD-UNION- INCLUDING THE CITIES OF...LE MARS...CHEROKEE...STORM LAKE... SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...ALEXANDRIA...EMERY...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 834 PM CDT WED APR 22 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S...WITH AROUND A THREE HOUR DURATION OF TEMPERATURES 28 DEGREES OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 053>056-061-062-067-230945- /O.CON.KFSD.FZ.W.0002.150423T0800Z-150423T1300Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN- LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE- KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-MCCOOK-MINNEHAHA- LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD... MADISON...FLANDREAU...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 834 PM CDT WED APR 22 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A 3 TO 5 HOUR DURATION OF TEMPERATURES 28 OR COLDER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
239 WWUS73 KFSD 230910 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 410 AM CDT THU APR 23 2015 IAZ001-012-020>022-031-032-NEZ013-014-SDZ038-053>055-060>062-066- 067-070-071-231015- /O.CAN.KFSD.FZ.W.0002.000000T0000Z-150423T1300Z/ LYON IA-SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-BEADLE-SANBORN-MINER-LAKE-HANSON-MCCOOK-MINNEHAHA-TURNER- LINCOLN SD-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... WOONSOCKET...HOWARD...MADISON...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 410 AM CDT THU APR 23 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. A BROAD AREA OF MID LEVEL CLOUDS WHICH DEVELOPED OVERNIGHT WILL HOLD TEMPERATURES NEAR OR ABOVE FREEZING THROUGH THE EARLY MORNING HOURS. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ039-040- 056-231300- /O.CON.KFSD.FZ.W.0002.000000T0000Z-150423T1300Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-LINCOLN MN-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS- MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...FLANDREAU 410 AM CDT THU APR 23 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 20S...WITH A PROLONGED DURATION OF TEMPERATURES 28 DEGREES OR COLDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Apr 21, 10:48 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 21, 10:48 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1048 PM CDT TUE APR 21 2015
.UPDATE...
ISSUED AT 910 PM CDT TUE APR 21 2015
LOOKING OVER THE 01Z AND 02Z OBSERVATIONS AND DECIDED NOT TO
EXPAND THE FREEZE WARNING. ALMOST EXPANDED IT ONE ROW OF COUNTIES
EASTWARD MINUS YANKTON COUNTY. IN OTHER WORDS THOUGHT ABOUT
EXPANDING THE WARNING TO LYON...MURRAY AND ROCK COUNTIES IN
SOUTHWEST MN...AND LINCOLN AND TURNER COUNTIES IN SOUTHEAST SD.
HOWEVER SOUTHWEST MN IS ON THE EDGE OF THE GRADIENT AND SHOULD
KEEP A 5 TO 10 MPH WIND GOING ALL NIGHT. LINCOLN AND TURNER
COUNTIES WILL HAVE TEMPERATURES MORE SIMILAR TO YANKTON. BUT THAT
SAID THE SIOUX FALLS VICINITY IN LINCOLN COUNTY COULD FREEZE...
SOMETHING THAT THE MEDIA CAN ALSO STRESS. BUT LOCATIONS LIKE
CANTON...BERESFORD...CENTERVILLE WILL PROBABLY BE OK.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 342 PM CDT TUE APR 21 2015
BROAD UPPER LEVEL LOW CENTERED OVER THE GREAT LAKES REGION WILL
WOBBLE EASTWARD OVERNIGHT...AS SURFACE HIGH PRESSURE BUILDS
SOUTHWARD INTO THE NORTHERN PLAINS. THIS WILL RESULT IN DECREASING
CLOUDS FOR OUR AREA...WITH WINDS DYING OFF AS THE ATMOSPHERE
DECOUPLES AND THE GRADIENT WEAKENS. THIS WILL ALLOW FOR GOOD
RADIATIONAL COOLING TONIGHT...AND STILL LOOKING LIKE MID AN UPPER
20S ARE APPROPRIATE FOR LOWS. IN LIGHT OF THAT...REMAINED WITH A
FREEZE WARNING FOR MUCH OF OUR NORTH AND WESTERN AREAS...AND
EXPANDED IT INTO TWO OF OUR SOUTHWESTERN MINNESOTA COUNTIES WHERE IT
ALSO APPEARS THAT TEMPERATURES WILL DIP DOWN INTO THE MID 20S FOR
THREE OR FOUR HOURS LATER TONIGHT.
ON WEDNESDAY THE SURFACE RIDGE AXIS SLIDES JUST TO THE WEST OF OUR
CWA...PROVIDING FOR LIGHT WINDS OVER MOST OF THE AREA. THE EXCEPTION
WILL BE OVER PORTIONS OF SOUTHWESTERN MINNESOTA INTO THE IOWA GREAT
LAKES AREA WITH SLIGHTLY HIGHER WINDS AS THE GRADIENT WILL BE
TIGHTER AND MIXED LAYER WINDS WILL BE STRONGER. WITH WARMING THERMAL
PROFILES HIGHS WILL BE A FEW DEGREES WARMER...IN THE LOWER 50S EAST
TO UPPER 50S WEST. WITH A DRY AIRMASS REMAINING ACROSS THE
AREA...STAYED ON THE LOW SIDE OF GUIDANCE WITH RESPECT TO
DEWPOINTS...WHICH YIELDS AFTERNOON RELATIVE HUMIDITY VALUES OF
AROUND 20 PERCENT. THIS WILL LEAD TO AN ENHANCED FIRE DANGER AS
EXPLAINED BELOW.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 342 PM CDT TUE APR 21 2015
LOW LEVEL JET IS EXPECTED TO FORM ACROSS THE PLAINS THURSDAY NIGHT
LEADING TO INCREASED MOISTURE TRANSPORT ACROSS THE AREA. INITIALLY
THE PROFILE IS FAIRLY DRY...SO DESPITE ISENTROPIC LIFT...DO NOT
EXPECT MUCH TO FORM. LATER IN THE NIGHT HOWEVER...ATMOSPHERE
BECOMES WEAKLY UNSTABLE. THE REAL QUESTION WILL BE TEMPERATURES FROM
650-500 MB...WHICH MAY SERVE AS A WEAK CAP FOR ANY POTENTIAL SHOWER
ACTIVITY THAT DEVELOPS. HAVE SOME LOW POPS ACROSS THE SOUTH AFTER
09Z FRIDAY MORNING...EXPANDING NORTH THROUGH THE MORNING BEFORE THE
LOW LEVEL JET WEAKENS. COULD CONTINUE TO SEE SHOWERS DURING THE DAY
ON FRIDAY AS WARM FRONT LIFTS NORTH THROUGH THE AREA. BEST CHANCES
FOR PRECIPITATION WILL BE ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA WHERE LOW LEVEL MOISTURE WILL BE MORE ABUNDANT. NOT EXPECTING
MUCH IN THE WAY OF QPF...MAINLY A FEW HUNDREDTHS OF AN INCH OR LESS.
UPPER LEVEL LOW MOVING FROM THE SOUTHWEST INTO THE CENTRAL PLAINS
JUST SCRAPES BY JUST TO THE SOUTH OF THE FORECAST AREA ON SATURDAY.
HAVE SLIGHT CHANCE POPS ACROSS THE SOUTHERN FRINGE OF THE FORECAST
AREA...BUT WITH DYNAMICS BEING CONCENTRATED TO THE SOUTH...AM NOT
EXPECTING MUCH IN ACCUMULATION IF ANYTHING. OF BIGGER CONCERN FOR
OUR AREA WILL BE THE EASTERLY WINDS AND INCREASED CLOUD COVER THAT
WILL MAKE IT DIFFICULT TO WARM UP. HAVE NOTCHED FORECAST HIGHS
DOWN...BUT NOT AS MUCH AS THE ECMWF WOULD SUGGEST.
THEREAFTER...ENTER AN UNSETTLED PATTERN AS AN ELONGATED TROUGH
TRANSLATES FROM WEST TO EAST ACROSS THE FORECAST AREA. NOT OVERLY
UNSTABLE AHEAD OF THE TROUGH...BUT THIS IS OUR BEST POTENTIAL FOR
WETTING RAINS ACROSS THE AREA OVER THE NEXT SEVEN DAYS ON SUNDAY
INTO SUNDAY NIGHT.
MONDAY LOOKS TO BE A RETURN TO BREEZY NORTHWEST WINDS BEHIND THE
COLD FRONT ASSOCIATED WITH THE TROUGH WITH MORE TRANQUIL CONDITIONS
EXPECTED ON TUESDAY. WITH DRY NATURE OF AIRMASS BEHIND THE
FRONT...HAVE DROPPED MENTION OF GUIDANCE POPS MONDAY NIGHT INTO
TUESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1048 PM CDT TUE APR 21 2015
VFR WILL PREVAIL FOR THE REST OF TONIGHT AND INTO WEDNESDAY.
&&
.FIRE WEATHER...
WITH A DRY AIR MASS REMAINING ACROSS THE REGION RELATIVE HUMIDITY
VALUES LOOK TO DROP TO AROUND 20 PERCENT ACROSS THE AREA ON
WEDNESDAY AFTERNOON. THIS WILL RESULT IN AN ENHANCED FIRE
DANGER...HOWEVER WINDS ARE EXPECTED TO BE RELATIVELY LIGHT SO FIRE
WEATHER HEADLINES ARE NOT EXPECTED AT THIS TIME. THE STRONGEST
WINDS WILL BE OVER SOUTHWESTERN MINNESOTA INTO THE IOWA GREAT
LAKES AREA...WHERE FIRE DANGER WILL BE THE GREATEST...THOUGH
SUSTAINED WINDS SPEEDS ARE EXPECTED TO REMAIN BELOW 20 MPH.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR SDZ038>040-
050-052>065-068.
MN...FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR MNZ071-097.
IA...NONE.
NE...NONE.
&&
UPDATE...MJ
SHORT TERM...JM
LONG TERM...
AVIATION...MJ
FIRE WEATHER...JMHazardous weather outlook, Apr 21, 4:27 PM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 427 PM CDT TUE APR 21 2015 MNZ071-097-SDZ038>040-050-052>065-068-222130- LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME- 427 PM CDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER WILL REMAIN VERY HIGH LATE THIS AFTERNOON... DUE TO STRONG NORTHWEST WINDS OF 25 TO 40 MPH AND LOW HUMIDITY LEVELS. OUTDOOR BURNING IS DISCOURAGED. TEMPERATURES WILL BRIEFLY FALL INTO THE MIDDLE TO UPPER 20S LATE TONIGHT. THESE COLD TEMPERATURES MAY RESULT IN LIGHT DAMAGE TO SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES IN THE MIDDLE TO UPPER 20S ARE POSSIBLE FOR A FEW HOURS LATE WEDNESDAY NIGHT OVER SOUTHWEST MINNESOTA AND INTO THE IOWA GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ066-067-069>071- 222130- LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA- TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- 427 PM CDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER WILL REMAIN VERY HIGH TO EXTREME LATE THIS AFTERNOON...DUE TO GUSTY NORTHWEST WINDS AND LOW HUMIDITY LEVELS. OUTDOOR BURNING IS DISCOURAGED. TEMPERATURES WILL BRIEFLY FALL INTO THE MIDDLE TO UPPER 20S LATE TONIGHT. THESE COLD TEMPERATURES MAY RESULT IN LIGHT DAMAGE TO SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES MAY AGAIN BRIEFLY FALL BELOW FREEZING LATE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ002-003-013-014-022-MNZ072-080-081-089-090-222130- OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON- 427 PM CDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .DAY ONE...TONIGHT THE GRASSLAND FIRE DANGER WILL REMAIN VERY HIGH LATE THIS AFTERNOON... DUE TO STRONG NORTHWEST WINDS OF 25 TO 40 MPH AND LOW HUMIDITY LEVELS. OUTDOOR BURNING IS DISCOURAGED. TEMPERATURES WILL BRIEFLY FALL INTO THE MIDDLE TO UPPER 20S LATE TONIGHT. THESE COLD TEMPERATURES MAY RESULT IN LIGHT DAMAGE TO SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES IN THE MIDDLE TO UPPER 20S ARE POSSIBLE FOR A FEW HOURS LATE WEDNESDAY NIGHT OVER SOUTHWEST MINNESOTA AND INTO THE IOWA GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:50 PM CDT | Red Flag Warning | FSD | 5 hr |
Nearby
Freeze Warnings in South Dakota, 2015Freeze Warnings in Iowa, 2015Freeze Warnings in Minnesota, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.